MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER

DEVICOR MEDICAL PRODUCTS INC MAMMOMARK; BIOPSY SITE IDENTIFIER
Model Number MMK1001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
According to the reporter, the doctor reported a tip shear during biopsy procedure.After post films were taken, it was confirmed that only the marker was in the breast and no other fragments.The doctor confirmed the tip of the marker applicator was stuck in the probe needle.The issue occurred after the procedure.The procedure was successfully completed with this device.Marker is in the breast but migrated a little per radiologist.No patient complications were reported.
 
Additional Manufacturer Narrative
The mammomark biopsy site identifiers are composed of a bioresorbable collagen plug embedded with a non-resorbable permanent radiopaque titanium wire marker.Each mammomark site identifier is packaged sterile in a flexible, disposable applicator for single patient use.The packaging also includes a sterile marker sheath at the distal end of the applicator shaft designed to retain the marker within the applicator shaft prior to use with mammotome revolve biopsy probes.According to the reporter, the doctor reported a tip shear during biopsy procedure.After post films were taken, it was confirmed that only the marker was in the breast and no other fragments.The doctor confirmed the tip of the marker applicator was stuck in the probe needle.The issue occurred after the procedure.The procedure was successfully completed with this device.Marker is in the breast but migrated a little per radiologist.No patient complications were reported.The device was not returned for evaluation.The radiopaque tip of the mammomark applicator shaft may shear when the marker applicator is rotated or removed independently from the probe.The probability of a tip shear can increase as a result of the following: improper deployment of the collagen plug from a failure to align the mammomark applicator as specified.Inserting beyond the appropriate color depth indicator band.Failure to advance plunger completely during deployment.Failure to ensure the cutter is fully retracted before placing the marker through the probe.Applicator not inserted fully.Diagnostic tissue remaining in biopsy probe needle aperture during marker insertion and deployment.This failure mode and the resultant harm is a predicted misuse.The current procedural occurrence confirms that this has been reduced as far as possible.Although no patient/user injury occurred, we are reporting this event as this failure mode has been reported in the past.
 
Additional Manufacturer Narrative
The initial report was submitted 15-may-2024.The purpose of this follow up report is to include the missing d4 catalog number and correct g1 contact office - manufacturing site (state abbreviation).

Brand Name
MAMMOMARK
Common Device Name
BIOPSY SITE IDENTIFIER
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC
300 e business way
fifth floor
cincinnati OH 45241
Manufacturer (Section G)
DEVICOR MEDICAL PRODUCTS DE MEXICO
sor juanaines de la cruz
#20152 4-b, parque industrial
tijuana, mex 22440
MX   22440
Manufacturer Contact
vivian boyd
sor juanaines de la cruz
#20152 4-b, parque industrial
tijuana, bc, OH 22440
MX   22440
5138649047
MDR Report Key19324093
Report Number3008492462-2024-00006
Device Sequence Number6520075
Product Code NEU
UDI-Device Identifier00841911101611
UDI-Public(01)00841911101611(17)241028(10)F12317464D
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K082278
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2024
Device Model NumberMMK1001
Device Catalogue NumberMMK1001
Device Lot NumberF12317464D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date04/16/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown